Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 1, 2021, 3:44 PM CST. It took effect at Mar 1, 2021, 6:01 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 3:44 PM CST (21:44 UTC)
- In effect from
- Mar 1, 2021, 6:01 PM CST
- Expired
- Mar 3, 2021, 3:00 AM CST
- In force
- 33 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
712 WHUS74 KLIX 012144 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 344 PM CST Mon Mar 1 2021 GMZ536-538-557-577-020545- /O.NEW.KLIX.SC.Y.0014.210302T0300Z-210302T1500Z/ Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 344 PM CST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...East winds near 20 kt with gusts up to 30 kt expected. * WHERE...Chandeleur Sound, Breton Sound, Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...From 9 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
535 WHUS74 KLIX 020001 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 601 PM CST Mon Mar 1 2021 GMZ534-550-552-555-570-572-575-020815- /O.EXB.KLIX.SC.Y.0014.210302T0001Z-210302T1500Z/ Lake Borgne- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- 601 PM CST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-557-577-020815- /O.EXT.KLIX.SC.Y.0014.210302T0001Z-210302T1500Z/ Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 601 PM CST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Chandeleur Sound, Breton Sound, Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
405 WHUS74 KLIX 020246 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 846 PM CST Mon Mar 1 2021 GMZ534-536-538-550-552-555-557-570-572-575-577-021100- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210302T1500Z/ Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 846 PM CST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 to 35 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
478 WHUS74 KLIX 020938 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 338 AM CST Tue Mar 2 2021 GMZ534-536-538-550-552-555-557-570-572-575-577-021500- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210302T1500Z/ Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 338 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
980 WHUS74 KLIX 021459 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 859 AM CST Tue Mar 2 2021 GMZ532-022300- /O.EXB.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/ Mississippi Sound- 859 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Mississippi Sound. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ534-536-538-550-552-555-557-570-572-575-577-022300- /O.EXT.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/ Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 859 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
101 WHUS74 KLIX 021516 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 916 AM CST Tue Mar 2 2021 GMZ530-022330- /O.EXB.KLIX.SC.Y.0014.000000T0000Z-210303T0400Z/ Lake Pontchartrain and Lake Maurepas- 916 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...Northeast winds 15 to 25 knots becoming north 15 to 25 knots during the afternoon and evening. * WHERE...Lake Pontchartrain and Lake Maurepas. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-550-552-555-557-570-572-575-577-022330- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 916 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
983 WHUS74 KLIX 022152 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 352 PM CST Tue Mar 2 2021 GMZ532-534-536-538-550-552-555-557-570-572-575-577-030600- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 352 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-030400- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0400Z/ Lake Pontchartrain and Lake Maurepas- 352 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WHAT...North winds 15 to 20 knots with frequent gusts to 25 knots. * WHERE...Lake Pontchartrain and Lake Maurepas. * WHEN...Until 10 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
167 WHUS74 KLIX 030329 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 929 PM CST Tue Mar 2 2021 GMZ530-030600- /O.EXT.KLIX.SC.Y.0014.000000T0000Z-210303T0600Z/ Lake Pontchartrain and Lake Maurepas- 929 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 20 knots with frequent gusts to 25 knots. * WHERE...Lake Pontchartrain and Lake Maurepas. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-534-536-538-550-552-555-557-570-572-575-577-030900- /O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/ Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 929 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 12:28 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 1, 12:28 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1228 PM CST Mon Mar 1 2021 .UPDATE... Sent updates earlier for mainly temperature trends with the cold front that was pushing a bit slower than forecast earlier which has allowed some locations to warm to near 80. Otherwise the early morning forecast was mostly on track. Scattered to numerous showers and only a few thunderstorms from time to time will continue to move through northwest and southeast sections of the area with the areas in between filling in at some point either by this evening or overnight. Will likely make some changes to the shorter term rain chances/PoPs to account for the latest radar and model trends. 22/TD && .AVIATION... Conditions had improved to mostly VFR well south of the frontal and outflow boundaries that were situated across areas near I-12 and approaching KGPT. Areas north of this boundary will vary from mostly MVFR to occasionally VFR this afternoon. and areas to the south may or may not see the MVFR for more than a tempo condition as the boundaries push south. Tonight will be a lower confidence forecast as well with regards to timing as many TAF airports will start out VFR but should see lower CIGS at some point overnight into Tuesday morning that will bring conditions down to MVFR to IFR. The other forecast complication will be timing out any heavier SHRA and isolated TSRA that move through, but that is most likely to occur during afternoon hours today and tomorrow. 22/TD && .PREV DISCUSSION... /issued 333 AM CST Mon Mar 1 2021/ SHORT TERM (Today through Wednesday)... The current upper level setup shows ridge over the Gulf of Mexico, weak low west of Texas and a longwave trough just east of the upper Mississippi Valley over the Great Lakes. That broad trough sent a cold front south across the mid section of the country yesterday. Its currently position west to east over southeast Texas, northern Louisiana and northeastward. As today progresses, both troughs will shift eastward. This will slowly drive the cold front south and through the CWA. Expect showers and scattered thunderstorm coverage to increase locally as that occurs, especially late afternoon through the evening hours. Today's rain chances were modified to reflect that. While normally rain chances would be coming down tonight after a front passes through. The difference this time is that aforementioned weak low in Texas will be tracking east towards the Arklatex region. This position in combination with cyclogenesis in the Gulf of Mexico south of Lake Charles will promote shower and thunderstorm development. The greatest height falls and surface convergence will take place Tuesday late morning through early afternoon. Thus, this is when the forecast area will see the greatest coverage, basically 100%, and most intense rain. Looking at up to a few inches of rain across the CWA now through this time frame. The remainder of Tuesday evening through Wednesday will be characterized by high pressure building in, drying out, and cooling down. Expect temps to remain below normal for a day before rebounding back up. MEFFER LONG TERM (Thursday through Sunday)... By Thursday, high pressure will dominate a large portion of the MS valley region and eastern US, promoting dry and calm conditions. Highs warming ever so slightly from Wednesday back to the upper 60's to even a few lower 70's brining us closer to climatological normals for this time of the year. Still seeing big changes late in the week, with the GFS continuing with a weaker/drier solution in regards to a late week storm system. Going back through 500mb height trends over the last few days picks up on this weaker solution by a more dominating/stronger east coast trough which absorbs the cut off low (transitioning into an open, positive tilt shortwave trough. While some downstream divergence exists enough for some light showers, however not overly impressed with the idea of any heavy rain or active weather with the system, rather just a cloudy day come Friday with some spotty rain showers possible late in the day through early Saturday. Total QPF per GFS/ECMWF solutions range from completely dry from the GFS to around 0.10 to 0.25" from the 12Z ECMWF. Overall, trending drier was a good idea from last night's trends, with the NBM finally catching up introducing around 20-30 PoP's and will let this ride for now. The upcoming weekend is looking rather dry and nice with a warming trend likely into early next week. A sneak peak beyond that indicates the potential for a building 588dm ridge into the SE US, meaning another warm spell may be possible next week, especially mid/late week but will monitor trends for now. KLG AVIATION... CIGS and lower visibility will continue to bring widespread IFR to LIFR into the mid morning hours today. Conditions will gradually improve during mid to late morning, however all terminals will possibly have IFR impacts from SHRA and some TS later today and tonight. MARINE... A cold front will push south into the northern Gulf today then stall. Fog will remain over most of the nearshore waters until the front passes late tonight but could clear up over lakes and inland waterways late today. A Dense Fog Advisory will remain through noon today. Cold air advection behind the front and high pressure building in from the north will likely result in northeast winds picking up to 15 to 20 knots late today into tonight. A low pressure system is forecast to form along the front and then pass through the waters early Tuesday. Offshore flow will return behind the front as high pressure builds in from the northwest on Tuesday night through Thursday. Showers and thunderstorms will be most numerous today into Tuesday then drying out Wednesday and Thursday. Moderate/gusty offshore winds are expected Tuesday night and early Wednesday morning before winds and waves subside later on Wednesday through Thursday. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 48 54 41 / 70 80 90 40 BTR 79 53 58 42 / 60 80 90 30 ASD 79 52 61 43 / 60 70 90 50 MSY 79 57 63 47 / 70 80 90 40 GPT 78 52 60 45 / 50 70 90 60 PQL 79 52 61 45 / 60 70 90 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:24 AM CST | Special Marine Warning | LIX | 66 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.